Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Variational principles for average exit time moments for diffusions in Euclidean space

Authors: Kimberly K. J. Kinateder and Patrick McDonald
Journal: Proc. Amer. Math. Soc. 127 (1999), 2767-2772
MSC (1991): Primary 60J65, 58G32
Published electronically: April 15, 1999
MathSciNet review: 1600101
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $D$ be a smoothly bounded domain in Euclidean space and let $X_{t}$ be a diffusion in Euclidean space. For a class of diffusions, we develop variational principles which characterize the average of the moments of the exit time from $D$ of a particle driven by $X_{t},$ where the average is taken over all starting points in $D.$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 60J65, 58G32

Retrieve articles in all journals with MSC (1991): 60J65, 58G32

Additional Information

Kimberly K. J. Kinateder
Affiliation: Department of Mathematics, Wright State University, Dayton, Ohio 45435

Patrick McDonald
Affiliation: Department of Mathematics, New College of the University of South Florida, Sarasota, Florida 34243

Keywords: Diffusions, exit times, variational principles
Received by editor(s): June 2, 1997
Received by editor(s) in revised form: November 24, 1997
Published electronically: April 15, 1999
Additional Notes: The second author was partially supported by a DSR grant from the University of South Florida.
Communicated by: Stanley Sawyer
Article copyright: © Copyright 1999 American Mathematical Society